Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Anxiety and Stress Disorders

Effexor and Short-Term Memory Loss

12/11/2006

Question:

Short term memory loss is not listed as one of the side effects for this drug, but I think that I have this side effect. Ever since I started taking this drug I have had issues with memorizing new information. Please if you have any information on this it would be very helpful. I am on a dosage of 187.5mg daily. Thank you.

Answer:

I am not familiar with memory loss as a side effect, either from the literature or in my clinical practice.  However, memory problems occasionally occur with depression.  As individuals are being treated for depression, it is not unusual for some symptoms to resolve earlier than others (making other symptoms more obvious) and even, in some people, for symptoms of depression to actually worsen!

If you don't notice this improving with continued treatment, you should definitely discuss this with your physician.

For more information:

Go to the Anxiety and Stress Disorders health topic, where you can:

Response by:

Nancy   Elder, MD Nancy Elder, MD
Associate Professor
College of Medicine
University of Cincinnati